Noncommutative Burkholder/Rosenthal inequalities II: Applications

Marius Junge, Quanhua Xu

Research output: Contribution to journalArticlepeer-review

Abstract

We show norm estimates for the sum of independent random variables in noncommutative L p -spaces for 1 < p < ∞, following our previous work. These estimates generalize the classical Rosenthal inequality in the commutative case. As applications, we derive an equivalence for the p-norm of the singular values of a random matrix with independent entries, and characterize those symmetric subspaces and unitary ideals which can be realized as subspaces of a noncommutative L p for 2 < p < ∞.

Original languageEnglish (US)
Pages (from-to)227-282
Number of pages56
JournalIsrael Journal of Mathematics
Volume167
Issue number1
DOIs
StatePublished - Oct 2008

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Noncommutative Burkholder/Rosenthal inequalities II: Applications'. Together they form a unique fingerprint.

Cite this